MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC. ULTHERA SYSTEM; FOCUSED ULTRASOUND FOR TISSUE HEAT OR MECHANICAL CELLULAR DISRUPTION

MERZ NORTH AMERICA, INC. ULTHERA SYSTEM; FOCUSED ULTRASOUND FOR TISSUE HEAT OR MECHANICAL CELLULAR DISRUPTION
Model Number UC-1
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Blurred Vision (2137)
Date of Event 09/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices reportedly used during treatment were uc-1 control unit serial number: (b)(6) and uh-2 handpiece serial number: (b)(6).The serial number of the ds10-1.5 transducer used during treatment was not provided.Attempts to obtain additional information related to the event were made (b)(6) 2025.No response was received.As no malfunctions were reported, no devices were requested for evaluation.A review of the device history records (dhrs) for the control unit and handpiece revealed no rework, deviations, or non-conformances were associated with the manufacture of these devices.All testing passed prior to distribution.A review of the service history records revealed neither device has been serviced since distribution.No malfunctions related to an ulthera device were reported as occurring during this event.It is unknown if a merz/ulthera device caused or contributed to this event.The events occurred in compatible temporal relationship.The event vision blurred also occurred in compatible local relationship whereas no precise information was given on exact localization for the event application site haemorrhage so that a local relationship for this event can only be assumed.Vision blurred (serious) is expected whereas application site haemorrhage (non-serious) is unexpected based on the currently valid brazilian instructions for use leaflet of ulthera system.Device use error is coded for formal reasons only.In this case, the dentist accidentally performed a shot in the eye region.According to the ifu, ulthera system should not be used on a patient´s eyes or in a location or technique where ultrasound energy can reach the eye.Delivery of ultrasound energy too close to a patient´s eye can potentially result in an injury to the eye, including blurred and/or loss of vision.In this case, the information is quite sparse; however, blurry vision was reported.Causality for both events is assessed as possibly related to the ulthera system based on compatible temporal and assumed/compatible local relationship.This case is assessed as serious with the serious event vision blurred as a permanent damage cannot be excluded.No additional information is available at this time.If additional information is received, a supplemental report will be filed.
 
Event or Problem Description
This spontaneous report received from a brazilian affiliate on (b)(6) 2025 concerns a female patient of unknown age.On (b)(6) 2025, the patient was treated with the ulthera system using a ds10-1.5 transducer following the eyebrow lift guideline.During treatment, the provider accidentally delivered a line to the right eye region of the patient, causing bleeding at the time and blurred vision.Use of lidocaine/anesthetic during the treatment was not reported.Attempts to obtain additional information related to the event were made (b)(6) 2025.No additional information was received.

Brand Name
ULTHERA SYSTEM
Common Device Name
FOCUSED ULTRASOUND FOR TISSUE HEAT OR MECHANICAL CELLULAR DISRUPTION
Manufacturer (Section D)
MERZ NORTH AMERICA, INC.
13900 w. grandview parkway
sturtevant WI 53177
Manufacturer (Section G)
MERZ NORTH AMERICA, INC.
13900 w. grandview parkway
sturtevant WI 53177
Manufacturer Contact
kelly mallinger
13900 w. grandview parkway
sturtevant, WI 53177
MDR Report Key23315814
Report Number3006560326-2025-00006
Device Sequence Number17592939
Product Code OHV
UDI-Device Identifier00840763100902
UDI-Public(01)00840763100902(11)230714
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K180623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/12/2025
Device Model NumberUC-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date09/19/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Initial Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/14/2023
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexFemale